I'm currently taking zoloft at a dose of 200mg daily, in the morning. My doctor's instructions were to go all the way up to the maximum dose of zoloft because he believes that my combination of depression, anxiety, PTSD and bulimia might simply be treatment resistant. I've been on zoloft twice before, but never at a dose any higher than 150mg.
I've been on the 200mg dose of zoloft for five weeks now, and though I had initial side effects they did go away. However, all of the physical side effects such as dry mouth, excessive sweating, nausea, diarrhoea, feeling uncomfortable in my own skin, and crying at the drop of a hat have all come back with a vengance. Typically they ease up by early afternoon, but these side effects are making it very hard for me to function in the morning.
I really don't know what to do because I can't stand feeling like this, but the medication is helping even out my mood to some extent. Should I persist with the zoloft at this dosage and see if the side effects go away or ask my doctor to taper down?
Has anyone experienced anything similar with SSRIs? How did you deal with it?
You're five weeks into the dosage change, therefore any side effects you had as a result of stepping up should be mostly resolved. I think it would be wise to talk to your doctor. Is it possible that some of your symptoms could be related to anxiety and/or depression versus side effects? That's a pretty common problem, people are afraid of the meds, or increasing the meds and cause anxiety which one then relates to side effects.
As to whether your dose is too "high"? That's an individual thing, I was on Zoloft years ago, and my final dose was 200mg. It worked great, minus a few of those initial side effects. It's not "too high" as far as prescribing standards, no.
Did you go up the 200mg dose from 150mg?
Hopefully we can help you sort through this. Definitely keep in touch with your doctor about what's going on.
Thats a good question, do you keep going even if the side effects are horrible?
I am a 22 year old college student who takes zoloft. I love my life and my friends and family but yes I take zoloft. At first, it was a lifesaver and i believe it is a GREAT medicine. However, I have been sweating verrrryyyyy badly lately. It is at the point where I am so embarressed to go out...
My boyfriend has noticed.. So have my friends. I work hours on my hair but what is the point. it ends up turning into a pool of water.
what sux is that I live now in Missouri...so yes it is hot. BUT WHY AREN'T ANY OTHER GIRLS DRIPPING IN SWEAT
I hate that I have to complain about this....its sooooo random!!
But I am. But guess what to the people reading this...you aren't alone. This happens. Oh Well...we still look hot as hell going out!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.